| Model Number |
M00558620 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/16/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the papilla during an endoscopic papillary balloon dilation (epbd) procedure performed on (b)(6), 2023.During the procedure, the balloon burst at 3 atm.The customer stated that no pieces of the balloon detached inside the patient.The procedure was already completed successfully with the original device.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h10: investigation results the returned cre pro wireguided dilatation balloon was analyzed, and a visual examination found that the balloon had a longitudinal tear, and the catheter of the device had no damages.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The longitudinal tear problem found in the balloon could have been interpreted by the customer as the reported event of a balloon burst.It is possible that during the procedure, the device has interacted with some sharp surface or other devices that may have caused the longitudinal tear of the balloon.It is possible that the manipulation of the device, technique used, or patient's anatomical conditions could have contributed to the physical damage on the balloon.Therefore, the most probable root cause is an adverse event related to procedure.
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the papilla during an endoscopic papillary balloon dilation (epbd) procedure performed on (b)(6) 2023.During the procedure, the balloon burst at 3 atm.The customer stated that no pieces of the balloon detached inside the patient.The procedure was already completed successfully with the original device.There were no patient complications reported as a result of this event.